| Model Number |
OPT312 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/21/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The optiflow junior cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wiggle pads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the three opt312 optiflow junior nasal cannulas were returned to f&p healthcare in new zealand and were visually inspected.Results: visual inspection revealed that the loop pads (wiggle pad padding) had peeled off from one side of the cannula.There is glue residue on the surface of the cannulas where the loop pad is attached.Conclusion: we are unable to determine what caused the loop pad to become detached.The wiggle pads can become soiled with patient secretions over time and our user instructions warn the user to replace them when necessary; spare wiggle pads are available for this purpose.Loop pads are bonded to the infant optiflow cannula using specialised primer and cyanoacrylate glue, in addition to the adhesive on the loop pad's backing.The bond strength of the loop pads to the cannula exceeds the bond strength of the loop pads to the hook on the wiggle pads.The user instructions that accompany the opt316 optiflow junior nasal cannula state the following: "ensure skin is dry/prepared"."check cannula remains secure on the face.Replace wiggle pads if required".
Event or Problem Description
A distributor in (b)(4) reported on behalf of a hospital that the pad on three opt312 junior interface wiggle pads had come loose from the plastic.There was no patient consequence.